MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Hernia (2240)
Date of Event 03/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per clinical trial dvl-he-018: on (b)(6) 2023, the subject patient underwent primary laparotomy-colectomy procedure during which a phasix mesh (device 1) was trimmed and placed in onlay fashion using sorbafix fixation device (device 2).The patient was discharged to home on (b)(6) 2023.On (b)(6) 2023, patient had pain and underwent ct scan which revealed 3.5x3.5 cm hernia.On (b)(6) 2023, the patient underwent a robotic assisted recurrent hernia repair procedure.It was found the previously placed phasix mesh migrated alleging the sorbafix fasteners had failed to hold the implant in place.The phasix (approx.90%) was removed/explanted.A permanent synthetic mesh was used to treat the hernia.The adverse events as reported regarding the mesh device have been assessed per the clinician as severe in severity.The reported adverse event does not meet the definition of uade (unanticipated adverse device effect).
 
Additional Manufacturer Narrative
The patient was experienced hernia with implant migration post implant of phasix mesh.Based on the information provided, the mesh was found to be intact, and states the fixation device fasteners had failed to hold the mesh in its intended position.It cannot be determined why the fixation did not hold at this time.Review of manufacturing records for the phasix mesh confirms product was manufactured to specification.Lot number was not provided for the sorbafix and a manufacturing review could not be performed.This mdr represents the phasix mesh (device 1).An additional mdr was submitted to represent the sorbafix fixation (device 2).Hernia recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reactions section of the instructions-for-use, supplied with the device, as a possible complication.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17085266
Report Number1213643-2023-00226
Device Sequence Number12284012
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Catalogue Number1191530
Device Lot NumberHUFW0401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2023
Initial Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight123 KG